Alert archive / Nebraska / High Wind Watches in 2011

High Wind Watch 3, NWS Hastings, NE

November 24, 201111 counties in Nebraska

NWS Hastings, NE issued this high wind watch at Nov 24, 2011, 2:34 PM CST for 11 counties in Nebraska. It took effect at Nov 26, 2011, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 24, 2011, 2:34 PM CST (20:34 UTC)
In effect from
Nov 26, 2011, 6:00 AM CST
Expired
Nov 25, 2011, 2:22 PM CST
In force
Issued by
NWS Hastings, NE

Counties Adams County, NE, Buffalo County, NE, Dawson County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Howard County, NE, Kearney County, NE, Phelps County, NE, Sherman County, NE, Valley County, NE

The radar

The Grand Island radar (KUEX), 83 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3022 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WWUS73 KGID 242034
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
234 PM CST THU NOV 24 2011

...STRONG WINDS EXPECTED ACROSS THE AREA SATURDAY...

.NORTHWESTERLY WINDS WILL INTENSIFY THROUGH THE DAY SATURDAY.
SUSTAINED WINDS ON THE ORDER OF 35 TO 45 MPH ARE CURRENTLY
FORECAST...WITH WIND GUSTS APPROACHING 60 MPH AT TIMES. THE
STRONGEST WINDS WILL LIKELY BE REALIZED BETWEEN LATE MORNING AND
LATE AFTERNOON SATURDAY. THESE STRONG WINDS WILL PROMOTE DIFFICULT 
TRAVEL CONDITIONS FOR HOLIDAY COMMUTERS THIS THANKSGIVING WEEKEND.

NEZ039-040-046-047-060>062-072>075-250500-
/O.NEW.KGID.HW.A.0003.111126T1200Z-111127T0000Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-
KEARNEY-ADAMS-
INCLUDING THE CITIES OF...ORD...LOUP CITY...ST. PAUL...
LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN...
HASTINGS
234 PM CST THU NOV 24 2011

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON. 

* WINDS...SUSTAINED NORTHWESTERLY WINDS OF 35 TO 45
  MPH...ACCOMPANIED BY GUSTS AS HIGH AS 60 MPH...ARE CURRENTLY
  FORECAST FOR SATURDAY.

* TIMING...THE STRONGEST WINDS WILL BE REALIZED BETWEEN LATE
  MORNING AND LATE AFTERNOON SATURDAY.

* IMPACTS...THESE STRONG WINDS WILL PROMOTE DIFFICULT TRAVEL
  CONDITIONS FOR HOLIDAY COMMUTERS THIS THANKSGIVING WEEKEND.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

BRYANT
3 follow-up statements
407 
WWUS73 KGID 250324
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
924 PM CST THU NOV 24 2011

...STRONG WINDS EXPECTED ACROSS THE AREA SATURDAY...

.NORTHWESTERLY WINDS WILL INCREASE FRIDAY NIGHT...WITH THE
STRONGEST WINDS EXPECTED DURING THE DAY SATURDAY. SUSTAINED WINDS
ON THE ORDER OF 35 TO 45 MPH ARE FORECAST...WITH WIND GUSTS
APPROACHING 60 MPH AT TIMES. THESE STRONG WINDS WILL CREATE DIFFICULT
TRAVEL CONDITIONS FOR HOLIDAY COMMUTERS THIS THANKSGIVING WEEKEND.

NEZ039-040-046-047-060>062-072>075-251130-
/O.CON.KGID.HW.A.0003.111126T1200Z-111127T0000Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-
KEARNEY-ADAMS-
INCLUDING THE CITIES OF...ORD...LOUP CITY...ST. PAUL...
LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN...
HASTINGS
924 PM CST THU NOV 24 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON...

* WINDS...SUSTAINED NORTHWESTERLY WINDS OF 35 TO 45 MPH...
  ACCOMPANIED BY GUSTS AS HIGH AS 60 MPH...ARE FORECAST ON 
  SATURDAY.

* TIMING...NORTHWEST WINDS WILL INCREASE FRIDAY NIGHT WITH THE
  STRONGEST WINDS EXPECTED ALL DAY ON SATURDAY. WIND SPEEDS WILL
  GRADUALLY DECREASE SATURDAY NIGHT.

* IMPACTS...THESE STRONG WINDS WILL PROMOTE DIFFICULT TRAVEL 
  CONDITIONS FOR HOLIDAY COMMUTERS THIS THANKSGIVING WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
195 
WWUS73 KGID 250947
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
347 AM CST FRI NOV 25 2011

...STRONG WINDS EXPECTED ACROSS THE AREA SATURDAY...

.NORTHWESTERLY WINDS WILL INCREASE FRIDAY NIGHT...WITH THE
STRONGEST WINDS EXPECTED DURING THE DAY SATURDAY. SUSTAINED SPEEDS
ON THE ORDER OF 35 TO 45 MPH ARE FORECAST...WITH WIND GUSTS OF 50
TO 60 MPH. THESE STRONG WINDS WILL CREATE DIFFICULT TRAVEL
CONDITIONS FOR HOLIDAY TRAVELERS THIS THANKSGIVING WEEKEND.

KSZ005>007-017>019-NEZ041-048-049-063-064-076-077-082>087-252200-
/O.NEW.KGID.WI.Y.0022.111126T1200Z-111127T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK-
HAMILTON-YORK-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-
NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON...
CENTRAL CITY...OSCEOLA...AURORA...YORK...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
347 AM CST FRI NOV 25 2011

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY. 

* WINDS...SUSTAINED NORTHWESTERLY WINDS OF 25 TO 35
  MPH...ACCOMPANIED BY GUSTS OF 45 TO 55 MPH...ARE FORECAST ON
  SATURDAY.

* TIMING...NORTHWEST WINDS WILL INCREASE FRIDAY NIGHT...WITH THE
  STRONGEST WINDS EXPECTED ALL DAY SATURDAY. WIND SPEEDS WILL
  GRADUALLY DECREASE SATURDAY NIGHT.

* IMPACTS...THESE STRONG WINDS WILL PROMOTE DIFFICULT TRAVEL
  CONDITIONS FOR HOLIDAY TRAVELERS THIS THANKSGIVING
  WEEKEND...ESPECIALLY ON WEST TO EAST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ039-040-046-047-060>062-072>075-252200-
/O.CON.KGID.HW.A.0003.111126T1200Z-111127T0000Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-
KEARNEY-ADAMS-
INCLUDING THE CITIES OF...ORD...LOUP CITY...ST. PAUL...
LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN...
HASTINGS
347 AM CST FRI NOV 25 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON. 

* WINDS...SUSTAINED NORTHWESTERLY WINDS OF 35 TO 45 MPH...ACCOMPANIED
  BY GUSTS AS HIGH AS 60 MPH...ARE FORECAST ON SATURDAY.

* TIMING...NORTHWEST WINDS WILL INCREASE FRIDAY NIGHT WITH THE 
  STRONGEST WINDS EXPECTED ALL DAY ON SATURDAY. WIND SPEEDS WILL 
  GRADUALLY DECREASE SATURDAY NIGHT. 

* IMPACTS...THESE STRONG WINDS WILL PROMOTE DIFFICULT TRAVEL
  CONDITIONS FOR HOLIDAY TRAVELERS THIS THANKSGIVING
  WEEKEND...ESPECIALLY ON WEST TO EAST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
978 
WWUS73 KGID 252022
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
222 PM CST FRI NOV 25 2011

...STRONG WINDS EXPECTED ACROSS THE AREA SATURDAY...

.NORTHWESTERLY WINDS WILL INCREASE TONIGHT...WITH THE STRONGEST
WINDS EXPECTED DURING THE DAY SATURDAY. SUSTAINED WIND SPEEDS ON THE
ORDER OF 35 TO 45 MPH ARE FORECAST...WITH WIND GUSTS OF 50 TO 60
MPH. THESE STRONG WINDS WILL CREATE DIFFICULT TRAVEL CONDITIONS
FOR HOLIDAY TRAVELERS THIS THANKSGIVING WEEKEND.

KSZ005-006-017-018-NEZ082>085-260500-
/O.UPG.KGID.WI.Y.0022.111126T1200Z-111127T0000Z/
/O.NEW.KGID.HW.W.0004.111126T0600Z-111127T0000Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-FURNAS-HARLAN-FRANKLIN-WEBSTER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
PLAINVILLE...STOCKTON...OSBORNE...BEAVER CITY...ALMA...FRANKLIN...
RED CLOUD
222 PM CST FRI NOV 25 2011

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
SATURDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...SUSTAINED NORTHWESTERLY WINDS OF 35 TO 45 MPH...
  ACCOMPANIED BY GUSTS OF 50 TO 60 MPH...ARE FORECAST ON SATURDAY.

* TIMING...NORTHWEST WINDS WILL INCREASE FRIDAY NIGHT...WITH THE 
  STRONGEST WINDS EXPECTED ALL DAY SATURDAY. WIND SPEEDS WILL 
  GRADUALLY DECREASE SATURDAY NIGHT. 

* IMPACTS...THESE STRONG WINDS WILL PROMOTE DIFFICULT TRAVEL
  CONDITIONS FOR HOLIDAY TRAVELERS THIS THANKSGIVING WEEKEND...
  ESPECIALLY ON WEST TO EAST ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NEZ039-040-046-047-060>062-072>075-260500-
/O.UPG.KGID.HW.A.0003.111126T1200Z-111127T0000Z/
/O.NEW.KGID.HW.W.0004.111126T0600Z-111127T0000Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-
KEARNEY-ADAMS-
INCLUDING THE CITIES OF...ORD...LOUP CITY...ST. PAUL...
LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN...
HASTINGS
222 PM CST FRI NOV 25 2011

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...SUSTAINED NORTHWESTERLY WINDS OF 35 TO 45 MPH...
  ACCOMPANIED BY GUSTS OF 50 TO 60 MPH...ARE FORECAST ON SATURDAY.

* TIMING...NORTHWEST WINDS WILL INCREASE FRIDAY NIGHT...WITH THE 
  STRONGEST WINDS EXPECTED ALL DAY SATURDAY. WIND SPEEDS WILL 
  GRADUALLY DECREASE SATURDAY NIGHT. 

* IMPACTS...THESE STRONG WINDS WILL PROMOTE DIFFICULT TRAVEL
  CONDITIONS FOR HOLIDAY TRAVELERS THIS THANKSGIVING WEEKEND...
  ESPECIALLY ON WEST TO EAST ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

KSZ007-019-NEZ041-048-049-063-064-076-077-086-087-260500-
/O.EXT.KGID.WI.Y.0022.111126T0900Z-111127T0000Z/
JEWELL-MITCHELL-NANCE-MERRICK-POLK-HAMILTON-YORK-CLAY-FILLMORE-
NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...BELOIT...FULLERTON...
CENTRAL CITY...OSCEOLA...AURORA...YORK...CLAY CENTER...GENEVA...
SUPERIOR...NELSON...HEBRON
222 PM CST FRI NOV 25 2011

...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 6 PM CST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 3 AM TO 6 PM CST
SATURDAY. 

* WINDS...SUSTAINED NORTHWESTERLY WINDS OF 25 TO 35 MPH... 
  ACCOMPANIED BY GUSTS OF 45 TO 55 MPH...ARE FORECAST ON 
  SATURDAY. 

* TIMING...NORTHWEST WINDS WILL INCREASE FRIDAY NIGHT...WITH THE 
  STRONGEST WINDS EXPECTED ALL DAY SATURDAY. WIND SPEEDS WILL 
  GRADUALLY DECREASE SATURDAY NIGHT. 

* IMPACTS...THESE STRONG WINDS WILL PROMOTE DIFFICULT TRAVEL 
  CONDITIONS FOR HOLIDAY TRAVELERS THIS THANKSGIVING WEEKEND... 
  ESPECIALLY ON WEST TO EAST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BRYANT

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this high wind watch went out at Nov 24, 11:26 AM CST, 3 hours 8 minutes earlier.

Area forecast discussion, Nov 24, 11:26 AM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1126 AM CST THU NOV 24 2011

.AVIATION...18Z KGRI TAF. ALTHOUGH VFR CONDITIONS ARE EXPECTED
DURING THE ENTIRE TAF PERIOD...THE MAIN CONCERN WILL BE THE LOW
PRESSURE SYSTEM AND ASSOCIATED SURFACE BOUNDARY MOVING THROUGH THE
REGION JUST AFTER THE END OF THE TAF PERIOD. WINDS ARE EXPECTED TO
REMAIN OUT OF THE SOUTHWEST UNTIL MID MORNING ON THE 25TH
WHEN THE SURFACE BOUNDARY WILL BEGIN TO MOVE ACROSS THE TAF SITE.
WINDS ARE EXPECTED TO SHIFT TO THE NORTHWEST AND INCREASE IN
INTENSITY. INCREASING CLOUDS AHEAD OF AND ALONG THE BOUNDARY WILL
LEAD TO LOWERING CEILINGS AT THE TAF SITE TOWARDS THE END OF THE TAF
PERIOD.

&&

.PREV DISCUSSION... /ISSUED 522 AM CST THU NOV 24 2011/

AVIATION...12Z TAF. EARLY MORNING 11-3.9 MICRON SATELLITE IMAGERY
INDICATED HIGH LEVEL CLOUDS CONTINUED TO MOVE ACROSS THE CENTRAL
AND NORTHERN PLAINS. TIME CROSS SECTIONS OF RELATIVE HUMIDITY
SUGGEST THE HIGH CLOUDS WILL SLOWLY THICKEN TODAY...WITH A CEILING
FORMING TONIGHT. WINDS WILL BE FROM A SOUTHERLY DIRECTION MOST OF
THE TAF PERIOD...BUT WILL INCREASE BY LATE MORNING AS MIXING
COMMENCES. MOMENTUM TRANSFER FROM NAM PROXIMITY SOUNDINGS SHOWS
AROUND 25 KTS OF WIND AT THE TOP OF THE MIXED LAYER...SO WILL
FOLLOW THAT GENERAL IDEA IN THE FORECAST. WINDS SHOULD AGAIN
DIMINISH THIS EVENING.

PREV DISCUSSION... /ISSUED 440 AM CST THU NOV 24 2011/

SHORT TERM...THROUGH SATURDAY NIGHT. PRIMARY CONCERNS DURING NEXT
72 HOURS CENTER AROUND IMPACTS FROM STRONG LOW PRESSURE SYSTEM
SLATED TO AFFECT THE AREA FRIDAY INTO SATURDAY...WITH STRONG WINDS
LOOKING TO BE MUCH MORE OF AN ISSUE THAN PRECIPITATION. FOR
POSSIBLE FIRE WEATHER CONCERNS SEE THE FIRE WEATHER SECTION BELOW.

EARLY THIS MORNING...10Z OBJECTIVE SURFACE ANALYSIS...11-3.9
MICRON SATELLITE IMAGERY AND AUTOMATED OBS REVEALED A QUIET PICTURE
ACROSS THE REGION...WITH ONLY SOME PASSING THIN CIRRUS SLIDING IN
FROM THE WEST. A NORTH-SOUTH TROUGH AXIS EXTENDED FROM EASTERN
COLORADO UP INTO WESTERN NEB. TO THE EAST OF THIS TROUGH
AXIS...LIGHT SOUTHERLY BREEZES GENERALLY NO MORE THAN 5-10 MPH
WERE AFFECTING THE CWA. THESE BREEZES WERE HELPING KEEP
TEMPERATURES WELL UP INTO THE 30S ACROSS MOST OF THE CWA...WITH A
FEW SPOTS EVEN IN THE 40S. ALOFT...WATER VAPOR IMAGERY AND SHORT
TERM MODEL GUIDANCE PLACED THE CENTRAL PLAINS WITHIN THE HEART OF
A LONGWAVE RIDGE AXIS DOMINATING MUCH OF THE NATION...IN BETWEEN
TROUGHS CENTERED NEAR BOTH COASTS.

THE THANKSGIVING FORECAST REMAINS LARGELY UNCHANGED FROM THAT
ADVERTISED FOR SEVERAL DAYS NOW. AT THE SURFACE...THE HIGH PLAINS
LEE TROUGH DEEPENS A BIT...AND WITH DAYTIME MIXING INCREASING TO
AROUND 900MB OR A BIT HIGHER PER NAM SOUNDINGS...SOUTHERLY BREEZES
WILL PICK UP. WHILE SUSTAINED SPEEDS WILL ONLY AVERAGE 10-15 MPH
IN PARTS OF THE FAR WESTERN CWA NEAREST THE TROUGH AXIS...THE
MAJORITY OF THE AREA WILL EXPERIENCE SUSTAINED SPEEDS AT LEAST
15-20 MPH WITH SOME GUSTS TO AROUND 30 MPH. PARTS OF THE FAR
SOUTHERN CWA...MAINLY OSBORNE/MITCHELL COUNTIES IN KS...ARE
POSITIONED IN THE TIGHTEST PART OF THE PRESSURE GRADIENT...AND
THESE AREAS COULD EASILY FLIRT WITH ADVISORY CRITERIA SUSTAINED
WINDS OF 30 MPH...BUT FOR THE MOST PART EXPECT THIS AREA TO FALL
JUST SHORT OF THIS THRESHOLD...AND THUS WILL HOLD OFF ON ADVISORY
BUT WILL INTRODUCE A MENTION INTO THE HWO. TEMP WISE
TODAY...DESPITE POTENTIAL FOR A BIT MORE PASSING CIRRUS THAN
YESTERDAY...SEE NO REASON WHY HIGHS WON/T EXCEED MET/MAV GUIDANCE
CONSENSUS FOR THE THIRD DAY IN A ROW FOR MOST AREAS. AS A
RESULT...RAISED HIGHS 1-2 DEGREES FROM PREVIOUS FORECAST MOST
SPOTS...NOW ADVERTISING 66-68 ACROSS MOST OF THE CWA...AND EVEN
SOME LOW 70S POSSIBLE MAINLY IN KS ZONES.

TONIGHT...IT REMAINS DRY WITH ONLY AN INCREASE IN HIGH/MID
CLOUDS...AS SHORTWAVE ENERGY STARTS ENTERING THE REGION FROM THE
WEST...WITH A 110+KT 300MB JET STREAK BECOMING ALIGNED FROM
COLORADO TO SOUTHEAST SD BY 12Z. SOUTHERLY WINDS WILL REMAIN A BIT
BREEZY ACROSS MAINLY THE EASTERN 1/3 OF THE CWA BUT BECOME LIGHTER
IN OTHER AREAS AS THE SURFACE TROUGH AXIS EDGES SLOWLY EASTWARD.
IN A REVERSAL FROM RECENT FORECAST TRENDS...ACTUALLY NUDGED LOW
TEMPS UP 1-2 DEGREES FROM PREVIOUS FORECAST...RANGING FROM AROUND
30 FAR NORTHWEST TO LOW 40S IN SOUTHEAST SPOTS SUCH AS HEBRON AND
BELOIT.

FRIDAY...THINGS START TURNING A BIT MORE ACTIVE AS A GRADUAL
PHASING OF MID LEVEL TROUGHS/VORT MAXES ACROSS BOTH THE SOUTHWEST
AND NORTHWEST CONUS STARTS TO TAKE PLACE. HOWEVER...WITH EACH
PASSING MODEL RUN...PRECIPITATION CHANCES DURING THE DAY CONTINUE
TO LOOK LESS AND LESS IMPRESSIVE...AS THE PRIMARY SOUTHWEST-
NORTHEAST ORIENTED BAND OF MID LEVEL FRONTOGENESIS/SATURATION
TAKING PLACE IN THE ENTRANCE REGION OF AN UPPER JET STREAK APPEARS
TO TAKE AIM ON AREAS MAINLY JUST SOUTH/EAST OF THE CWA. AS A
RESULT...PULLED ALL PRECIP MENTION FROM THE MORNING HOURS...AND
FOR THE AFTERNOON LEFT ONLY 20-30 PERCENT CHANCES OF SHOWERS IN A
HANDFUL OF FAR SOUTHEAST COUNTIES. ALTHOUGH PLENTY OF MID/HIGH
CLOUD COVER IS ANTICIPATED DURING THE DAY...WESTERLY DOWNSLOPE
SURFACE FLOW BEHIND A PASSING SURFACE TROUGH WILL HELP PROMOTE
FAVORABLE WARMING...AND AS A RESULT FRIDAY IS LOOKING SEVERAL
DEGREES WARMER THAN IT WAS 24 HOURS AGO. ACTUALLY RAISED INHERITED
HIGHS ANOTHER 2-3 DEGREES MOST AREAS...WITH LOW 60S NOW PREVALENT.

FRIDAY NIGHT...THE PHASING OF SHORTWAVE ENERGY REALLY RAMPS UP AS
A 110+KT 300MB NORTHERLY JET STREAK STARTS TO IMPINGE ON THE
CENTRAL PLAINS FROM THE NORTHWEST. AS A RESULT...BY 12Z SAT
MORNING A HIGHLY AMPLIFIED TROUGH WILL BE ALIGNED ALONG A NORTH-
SOUTH AXIS ACROSS THE HEART OF THE CENTRAL PLAINS AT 500MB. FRIDAY
EVENING...A FAIRLY CONCENTRATED ZONE OF SHOWERS WILL PERSIST
MAINLY JUST SOUTH AND EAST OF THE CWA...BUT POSSIBLE BRUSHING FAR
SOUTHEAST ZONES WHERE ONLY 20-30 PERCENT RAIN CHANCES ARE
MAINTAINED. AGAIN...MUCH BETTER RAIN CHANCES WILL RESIDE BARELY
OUTSIDE THE AREA. MEANWHILE...A STRONG COLD FRONT WILL BARREL
SOUTHWARD ACROSS THE CWA...WITH THE 06Z NAM ADVERTISING 3-5MB PER
3-HOUR PRESSURE RISES DURING THE NIGHT. SUSTAINED SPEEDS OF 25-30
MPH/GUSTS TO AT LEAST 40 MPH WILL BE COMMON FRIDAY
NIGHT...ALTHOUGH AT LEAST FOR NOW SPEEDS LOOK AS THOUGH THEY MIGHT
HOLD JUST BARELY BELOW ADVISORY CRITERIA THROUGH DAYBREAK...GONNA
BE A CLOSE CALL. BEHIND THE COLD FRONT...FORCING IN THE EXIT
REGION OF THE AFOREMENTIONED UPPER JET STREAK APPROACHING FROM THE
NORTHWEST COULD EASILY GENERATE A FEW LIGHT SNOW OR RAIN
SHOWERS...AND ALTHOUGH THE BEST CHANCES FOR MEASURABLE LIGHT
PRECIP WILL FOCUS NORTHWEST OF THE CWA...OPTED TO INTRODUCE A
SLIGHT CHANCE OF FLURRIES OR SPRINKLES AS THE CWA LIES UNDER THE
HEART OF THE MID LEVEL COLD POCKET...NOT TO MENTION THE LAST FEW
GFS RUNS ARE NOW ADVERTISING A LIGHT QPF SIGNAL.

DURING THE DAY SATURDAY...WIND WILL BE A SIGNIFICANT ISSUE...AS
LATEST FORECAST SOUNDINGS FROM THE NAM INDICATE DEEP
UNIDIRECTIONAL MIXING INTO AT LEAST THE 800-750MB RANGE...IN THE
PRESENCE OF A TIGHT SURFACE PRESSURE GRADIENT BETWEEN THE
DEPARTING LOW AND A STRONG ROUGHLY 1040MB HIGH BUILDING INTO THE
ROCKIES. LATEST WIND FORECASTS ARE ON THE HIGHER END OF LATEST
MET/MAV GUIDANCE...AND PLACE THE ENTIRE CWA INTO AN ALMOST SLAM-
DUNK WIND ADVISORY SITUATION...AND POSSIBLY PUSHING HIGH WIND
WARNING CRITERIA OF SUSTAINED 40 MPH ACROSS MAINLY PARTS OF THE
NORTHWEST CWA. GIVEN THIS IS STILL 5 PERIODS OUT...OPTED TO HOLD
OFF ON ANY HEADLINES...BUT WILL CONTINUE TO HIT HARD IN THE HWO
WITH WIND HEADLINES ANTICIPATED DURING THE NEXT 24 HOURS. KEPT
HIGH TEMPS SATURDAY SIMILAR TO PREVIOUS FORECAST...WITH MOST AREAS
AROUND 40...AND MAYBE MID 40S IN KS ZONES.

SATURDAY NIGHT...WINDS WILL GRADUALLY SETTLE DOWN BELOW HEADLINE-
WORTHY SPEED...BUT WILL REMAIN NOTABLY BREEZY WITH SUSTAINED
SPEEDS 15-20 MPH AND HIGHER GUSTS LASTING WELL INTO THE NIGHT.
DESPITE BREEZES HELPING KEEP TEMPS FROM TANKING...VERY DRY AIR AND
CLEAR SKIES WILL ALLOW FOR A DROP...AND LOWERED LOWS ROUGHLY 3
DEGREES MOST AREAS...MAINLY LOW 20S NOW. MODELS ARE IN DECENT
AGREEMENT BY 12Z SUNDAY MORNING DEPICTING AN EXTREMELY AMPLIFIED
MID LEVEL PATTERN OVER THE CONUS...WITH A PROMINENT RIDGE ACROSS
THE WEST...AND A SHARP...DEEP TROUGH CARVED FROM THE GREAT LAKES
THROUGH THE MID SOUTH.

LONG TERM...SUNDAY THROUGH WEDNESDAY.  THE MAIN FORECAST CONCERN
THROUGH THE LONG TERM PERIOD WILL BE TEMPERATURES.  THE BEGINNING OF
THE LONG TERM FORECAST PERIOD WILL FEATURE A RIDGE IN PLACE ALOFT
ACROSS THE CENTRAL UNITED STATES...WITH A TROUGH STRETCHING FROM THE
GREAT LAKES INTO THE SOUTHEAST UNITED STATES...WHILE ANOTHER TROUGH
WILL BE MAKING ITS WAY TOWARDS THE PACIFIC NORTHWEST.  THIS WILL
BRING A WARMING TREND TO THE EARLY PART OF NEXT WEEK WITH H85
TEMPERATURES RISING FROM 1 TO 3 DEGREES CELSIUS ON SUNDAY TO NEAR 15
DEGREES ON MONDAY.  THIS SHOULD HELP BOOST HIGHS FROM THE MID AND
UPPER 40S SUNDAY TO THE MID AND UPPER 50S FOR MONDAY.

THE WARM UP WILL NOT LAST VERY LONG AS THE PACIFIC NORTHWEST TROUGH
MOVES EAST AND HELPS PUSH A COLD FRONT ACROSS THE CENTRAL AND
NORTHERN PLAINS FOR MONDAY INTO MONDAY NIGHT.  THIS WILL USHER
COOLER AIR BACK INTO THE AREA FOR TUESDAY WITH HIGHS FALLING INTO
THE 40S.  WINDS WILL BECOME GUSTY BEHIND THE FRONT ON MONDAY NIGHT
INTO TUESDAY...BUT THEY DO NOT APPEAR TO BE STRONG ENOUGH TO WARRANT
A MENTION IN THE HAZARDOUS WEATHER OUTLOOK AT THIS POINT.

FIRE WEATHER...ALTHOUGH NO RED FLAG WARNING/FIRE WEATHER WATCHES
ARE CURRENTLY ANTICIPATED...THE NEXT 3 DAYS WILL NEED CLOSELY
MONITORED FOR AT LEAST APPROACHING CRITICAL FIRE WEATHER
THRESHOLDS OF 20 PERCENT OR LOWER RELATIVE HUMIDITY AND 20+ MPH
WINDS. STARTING WITH TODAY...THE WIND CRITERIA WILL EASILY BE MET
ACROSS MOST OF THE CWA...ALTHOUGH CURRENT AFTERNOON RH VALUES ARE
PROGGED TO HOLD UP MAINLY IN THE 25-30 PERCENT RANGE. HOWEVER...RH
VALUES MAINLY ACROSS PARTS OF KS ZONES MAY CRASH CLOSER TO
20...AND AN EXTREME FIRE DANGER DESIGNATION IS EVEN SHOWING UP ON
THE LATEST GRASSLAND FIRE DANGER STATEMENT. TURNING TO FRIDAY...IT
APPEARS THAT WINDS SHOULD REMAIN LOW ENOUGH TO PRECLUDE CRITICAL
FIRE WEATHER ISSUES...BUT THIS WILL NEED MONITORED MAINLY ACROSS
THE NORTHWEST 1/3 OF THE CWA WHERE RELATIVE HUMIDITY VALUES COULD
FALL TO AROUND 25 PERCENT BEHIND A SURFACE TROUGH AXIS.
FINALLY...SATURDAY IS A SLAM DUNK FOR MEETING THE WIND CRITERIA
FOR RED FLAG ISSUANCE...BUT AT LEAST FOR NOW AFTERNOON RH VALUES
ARE FORECAST TO HOLD UP MAINLY IN THE 25-30 PERCENT RANGE.
HOWEVER...VALUES CLOSER TO 20 PERCENT COULD EASILY MATERIALIZE
MAINLY IN KS ZONES...AND IF DEWPOINTS CHECK IN A FEW DEGREES LOWER
THAN CURRENTLY FORECAST THEN CRITICAL FIRE CONDITIONS COULD BE
MET. NO MATTER WHAT...EVEN IF CRITICAL FIRE THRESHOLDS ARE NOT MET
DURING THESE NEXT FEW DAYS...AN ELEVATED FIRE DANGER WILL EXIST
AND FOR NOW WILL ONLY MENTION IN THE HAZARDOUS WEATHER OUTLOOK AND
FIRE WEATHER FORECAST PRODUCTS.

CLIMATE...UNLIKE YESTERDAY...IT APPEARS LESS PROBABLE THAT HIGH
TEMPERATURE RECORDS FOR THE DATE ARE IN JEOPARDY IN THE TRI-
CITIES...ALTHOUGH THEY MIGHT NOT BE TOO FAR OFF. RECORD HIGHS FOR
NOVEMBER 24TH ARE AS FOLLOWS...GRAND ISLAND 72 IN 1990...HASTINGS
72 IN 1942...KEARNEY 71 IN 1990.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

AVIATION...SALTZMAN
SHORT TERM/FIRE WEATHER/CLIMATE...PFANNKUCH
LONG TERM...KING
Hazardous weather outlook, Nov 24, 5:11 AM CST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
511 AM CST THU NOV 24 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
251200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
511 AM CST THU NOV 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THIS AFTERNOON...SUSTAINED SOUTH WINDS COULD APPROACH 30 MPH WITH
HIGHER GUSTS ACROSS PORTIONS OF NORTH CENTRAL KANSAS...ESPECIALLY
IN ROOKS...OSBORNE AND MITCHELL COUNTIES. THE COMBINATION OF THESE
WINDS...ALONG WITH RELATIVE HUMIDITY VALUES DROPPING TO NEAR 25
PERCENT OR LOWER...WILL RESULT IN ELEVATED FIRE DANGER ACROSS MUCH
OF NORTH CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PASSAGE OF A VERY STRONG COLD FRONT WILL BRING STRONG
NORTHWEST WINDS TO THE ENTIRE OUTLOOK AREA...STARTING LATE FRIDAY
NIGHT...BUT ESPECIALLY DURING THE DAYTIME HOURS SATURDAY. ON
FRIDAY NIGHT INTO EARLY SATURDAY MORNING...SUSTAINED NORTHWEST
WINDS WILL AVERAGE 25 TO 30 MPH...WITH GUSTS TO AROUND 40 MPH OR
HIGHER. DURING THE DAY SATURDAY...EVEN STRONGER WINDS WILL TAKE
SHAPE...WITH SUSTAINED SPEEDS OF 30 TO 40 MPH...ACCOMPANIED BY GUSTS
TO NEAR 50 MPH OR HIGHER. THESE WINDS COULD PROMOTE HAZARDOUS
DRIVING CONDITIONS FOR HOLIDAY WEEKEND TRAVELERS...ESPECIALLY ON
WEST TO EAST ORIENTED ROADS.

IN ADDITION ON SATURDAY...THE COMBINATION OF STRONG WINDS AND
RELATIVE HUMIDITY VALUES DROPPING TO NEAR 25 PERCENT OR LOWER WILL
PROMOTE ELEVATED FIRE DANGER ACROSS MUCH OF THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

PFANNKUCH

Nearby

High Wind Watches in Nebraska, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.